Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 444, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 19, 2003, 3:06 PM EDT for Monroe County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 19, 2003, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Monroe County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 191906
SVRATL
GAC207-191930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE AUG 19 2003
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL MONROE COUNTY...
MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT THE CITIES OF RUSSELLVILLE AND BOLINGBROKE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR
ELECTRICAL APPLIANCES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3293 8403 3284 8402 3287 8389 3295 8373
3302 8375
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 11:45 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 19, 11:45 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT TUE AUG 19 2003 HAVE UPDATED ZONES TO REMOVE MORNING FOG WORDING. HAVE LEFT AFTERNOON TEMPERATURES AS THEY ARE FOR NOW. .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE.
Hazardous weather outlook, Aug 19, 6:23 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 AM EDT TUE AUG 19 2003 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191541- 615 AM EDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... AN AREA OF LOW PRESSURE WILL DEVELOP TO THE WEST OF THE STATE TODAY. AT THE SAME TIME...A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTH GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE AREAS ALONG AND SOUTH OF A ROME TO GAINESVILLE LINE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT IS BETWEEN 2 PM AND 8 PM. .DISCUSSION... A WEAK SHORT WAVE TROUGH AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM IN ALABAMA WILL BRING WARM SOUTHERLY WINDS TO GEORGIA TODAY. AT THE SAME TIME A BOUNDARY WILL REMAIN STALLED OUT OVER THE NORTHERN THIRD OF THE STATE. DUE TO THE WARM AND HUMID CONDITIONS IN THE STATE...A HIGHLY UNSTABLE ENVIRONMENT IS EXPECTED. LIFTED INDICES OF -4 TO -6 ARE EXPECTED...ALONG WITH CAPES OF 2000 TO 4000 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH ISOLATED STORMS BECOMING SEVERE. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.